Alert archive / Michigan / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 25, NWS Detroit, MI

July 7, 2017Lapeer County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 7, 2017, 4:52 PM EDT for Lapeer County, Michigan. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2017, 4:52 PM EDT (20:52 UTC)
Expired
Jul 7, 2017, 5:45 PM EDT
In force
53 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lapeer County, MI

The radar

The Detroit radar (KDTX), 34 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:53 PM EDTFUNNEL CLOUD2 W Lapeer, MIREPORT OF TWO FUNNEL CLOUDS NORTH OF OBSERVER MOVING EAST. NOTHING ON THE GROUND.
Jul 7, 4:58 PM EDTFUNNEL CLOUDLapeer, MISEVERAL REPORTS RECEIVED OF FUNNEL CLOUDS IN THE AREA.
Jul 7, 5:20 PM EDTTSTM WND DMGHadley, MITREES DOWN IN BOTH HADLEY AND ALMONT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WUUS53 KDTX 072052
SVRDTX
MIC087-072145-
/O.NEW.KDTX.SV.W.0025.170707T2052Z-170707T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
452 PM EDT FRI JUL 7 2017

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Southern Lapeer County in southeastern Michigan...

* Until 545 PM EDT

* At 451 PM EDT, a severe thunderstorm was located over Davison,
  moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  Hadley around 505 PM EDT. 
  Metamora around 515 PM EDT. 

Other locations impacted by this severe thunderstorm include Almont,
Imlay City, Lapeer, Hadley, Dryden, Metamora, Attica, Elba and
Thornville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4288 8345 4311 8346 4308 8299 4289 8299
TIME...MOT...LOC 2051Z 303DEG 24KT 4302 8348 

HAIL...1.00IN
WIND...60MPH
 
$$

BT
2 follow-up statements
767 
WWUS53 KDTX 072110
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
510 PM EDT FRI JUL 7 2017

MIC087-072145-
/O.CON.KDTX.SV.W.0025.000000T0000Z-170707T2145Z/
Lapeer MI-
510 PM EDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN LAPEER COUNTY...

At 510 PM EDT, a severe thunderstorm was located near Lapeer, 
moving southeast at 30 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Metamora around 515 PM EDT. 
  Dryden around 530 PM EDT. 

Other locations impacted by this severe thunderstorm include Almont,
Imlay City, Lapeer, Hadley, Dryden, Metamora, Attica, Elba and
Thornville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4288 8345 4311 8346 4308 8299 4289 8299
TIME...MOT...LOC 2110Z 303DEG 24KT 4295 8334 

HAIL...0.88IN
WIND...60MPH
 
$$

BT
614 
WWUS53 KDTX 072146
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
546 PM EDT FRI JUL 7 2017

MIC087-072155-
/O.EXP.KDTX.SV.W.0025.000000T0000Z-170707T2145Z/
Lapeer MI-
546 PM EDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAPEER COUNTY HAS
EXPIRED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.  

Heavy rain and localized flooding remain possible as weaker storms 
exit the area. 

LAT...LON 4288 8345 4311 8346 4308 8299 4289 8299
TIME...MOT...LOC 2145Z 303DEG 24KT 4283 8308 

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:35 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 7, 3:35 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
335 PM EDT Fri Jul 7 2017

.DISCUSSION...

Strong upper shortwave over northern MN/WI will dive into Lower
Michigan this evening. This will kick surface low pressure over the
eastern part of the State east towards Lakes Erie and Ontario, and
pull a cold front down through Southeast Michigan between 330PM and
9PM. Showers and thunderstorms are expected to continue developing
across Lower Michigan as the front slips through the area, with
coverage expected to increase through the remainder of the afternoon
and into the evening as we continue to destabilize from daytime
heating. Combination of the upper wave and the front should produce
a scattered coverage of storms across the area. Strength of storms
is still in question as we continue to recover from convection early
this morning. Far southern portions of the forecast area have been
under significant high/mid cloud blow-off from the thunderstorm
complex sliding across Indiana and Ohio, helping provide a boost to
stability there as temps have only risen into the mid/upper 70s as
of 3PM. Visible satellite imagery hints at better instability with
good growth in cumulus north of this area, especially right at the
edge of the higher clouds. SPC hourly analysis is showing between
1000-1500 J/kg of CAPE over much of the area and 0-6km bulk shear of
25-30 knots, which is enough to get a few good updrafts going and
some organization. Marginal risk provided by SPC looks appropriate,
with main severe threats remaining damaging wind gusts to 60 mph and
hail to 1 inch in diameter. Modestly slow storm motion at around 30
mph could also allow for localized flooding if heavy downpours
coincide with areas that received heavy rain early this morning.
Portions of Huron, Sanilac, Lenawee, Washtenaw, and Wayne counties
in particular received between one and two inches of rain per ground
reports and radar estimates. (See LSRDTX for details.)

Drier northwest flow will push in behind the front this evening,
ending the chance for showers and thunderstorms. Surface high
pressure over the northern and central Plains will shift into the
Midwest and Ohio Valley on Saturday, extending up through Lower
Michigan. Good subsidence inversion assoicated with the high should
provide a day of quiet weather with cooler temperatures (max temps
in the mid/upper 70s) and lower humidity.

Next upper wave dropping through Ontario looks to phase with some
energy ejecting out of Western Canada on Sunday, extending upper
troughing into Michigan. This will push another weak surface trough
into the area and allow a cold front to settle over Lake Huron late
Saturday night through Sunday. This will provide chances for showers
and thunderstorms, mainly north of I-69 closer to the front and
divergence associated with an upper jet streak. Well-mixed boundary
layer should boost temperatures into the upper 70s to low 80s, with
winds becoming a little gusty in the afternoon over the Saginaw
Valley and Thumb.

.EXTENDED FORECAST Monday July 10 through Saturday July 15: Muddled
weather pattern will continue to produce at least some chance of
showers and thunderstorms throughout the bulk of the extended
period. Upper level low over Hudson Bay is progged to send various
disturbances through lower southeast Michigan. These waves will see
periods of enhancement from several weak surface lows as they move
into the vicinity of the Ohio River Valley. Timing is likely an
issue, as model agreement is sketchy. Temperatures appear fairly
stable through the week with highs in the low to mid 80's and
overnight lows in the mid to upper 60's.

&&

.MARINE...

A cold front currently over central Lake Huron will continue moving
south through the evening hours. Some showers and storms will
accompany the front as it passes through the remainder of the
eastern Great Lakes this evening. There will be an increase in wind
speeds behind the front as winds turn northwesterly. Gusts look to
top out around 20 knots but will cause waves to increase along the
shoreline of the Thumb. At this time waves look to top out around 3
feet briefly, keeping the nearshore zones just below small craft
criteria. High pressure will attempt to build into the region for
the weekend but a weak trough will clip Lake Huron Saturday present
a low chance of showers/thunderstorms and a cold front will drop
into the region on Sunday bringing another low chance of
showers/thunderstorms.

&&

.HYDROLOGY...

Thunderstorm activity and the potential for flooding will be
greatest tonight along and south of the I-69 corridor. Individual
storms will be capable of heavy downpours and the larger scale
pattern will support lines of storms that will be able to produce
downpours repeatedly over the same area. Rainfall totals up to 1
inch will be common during late afternoon through tonight with
localized totals reaching the 2 to 3 inch range, especially near the
Ohio border. Ponding of water on area roads will be common in
addition to flooding of prone areas. This could lead to minor
additional flooding and rises in creeks, streams and rivers tonight
through Saturday.

&&

.PREV DISCUSSION...
Issued at 150 PM EDT Fri Jul 7 2017

AVIATION...

Cold front dropping into Mid MI will present an opportunity for
afternoon showers and storms to develop across the area. Best chance
of storms will come later in the afternoon around the Detroit Metro
area as instability will be highest there. Will include a tempo
based on frontal passage timing. Early frontal timing for MBS should
mitigate any storm chances and FNT will likely see nothing but is in
a region where storms/showers look to start developing thus did
include a VCTS. Will be quick to amend as picture becomes clearer
but with models struggling mightily the last few days, hard to be
too confident at this time. Winds will be veering further through
the afternoon and overnight, from westerly to
northerly/northwesterly behind the front. They will settle around
northwest through the bulk of Saturday.

For DTW...Storms will again be possible this afternoon as a cold
front sweeps down through the area. Timing looks to be about 22-01Z
based on frontal passage timing. However, confidence in exact
nature/timing is pretty low given the area was worked over with
storms this morning and clouds from convection to our south is
helping prevent instability from increasing within peak heating
hours.

//DTW THRESHOLD PROBABILITIES...

* Low for thunderstorms this afternoon.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...HLO/DE
MARINE.......DRK
HYDROLOGY....DRK
AVIATION.....DRK

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Jul 7, 7:03 AM EDT, 9 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
703 AM EDT Fri Jul 7 2017

MIZ047>049-053>055-060>063-068>070-075-076-082-083-080745-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
703 AM EDT Fri Jul 7 2017

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected to redevelop this afternoon and
persist into the evening as a cold front pushes through the region.
There is a slight chance of severe weather with these storms as well.
The strongest storms will be capable of producing wind gusts to 60
MPH, hail to one inch in diameter. An isolated tornado is also
possible. Storms will move to the east at 30 MPH. The chance for
severe weather later today will mainly be between 4 PM and 9 PM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms on Sunday as a weak cold front
drops into the region from the north. Periodic chances for
thunderstorms will persist through early next week.

.SPOTTER INFORMATION STATEMENT...
Dispatchers...please notify your emergency managers immediately.
Spotter activation may be needed later today.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-080745-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
703 AM EDT Fri Jul 7 2017

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected to redevelop this afternoon and
persist into the evening as a cold front pushes through the region.
There is a slight chance of severe weather with these storms as well.
The strongest storms will be capable of producing wind gusts to 50
knots, hail to one inch in diameter. An isolated tornado is also
possible. Storms will move to the east at 30 MPH. The chance for
severe weather later today will mainly be between 4 PM and 9 PM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms on Sunday as a weak cold front
drops into the region from the north. Periodic chances for
thunderstorms will persist through early next week.

.SPOTTER INFORMATION STATEMENT...
Dispatchers...please notify your emergency managers immediately.
Spotter activation may be needed later today.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SC

In the hours before

Local storm report, Jul 7, 10:55 AM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1055 AM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HEAVY RAIN       2 NE IVANHOE            43.73N 83.06W
07/07/2017  M1.08 INCH       HURON              MI   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

0652 AM     HEAVY RAIN       4 NE PINCKNEY           43.87N 83.21W
07/07/2017  M1.10 INCH       HURON              MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL

0700 AM     HEAVY RAIN       PORT AUSTIN             44.04N 83.00W
07/07/2017  M1.12 INCH       HURON              MI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

0700 AM     HEAVY RAIN       2 ESE HURON CITY        44.02N 82.79W
07/07/2017  M1.47 INCH       HURON              MI   ASOS

            24 HOUR RAINFALL TOTAL

0700 AM     HEAVY RAIN       ANN ARBOR               42.28N 83.73W
07/07/2017  M1.23 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

0700 AM     HEAVY RAIN       2 ENE ROMULUS           42.23N 83.33W
07/07/2017  M0.99 INCH       WAYNE              MI   ASOS

            24 HOUR RAINFALL TOTAL

0715 AM     HEAVY RAIN       CANTON                  42.31N 83.48W
07/07/2017  M1.35 INCH       WAYNE              MI   COCORAHS

            24 HOUR RAINFALL TOTAL

0725 AM     HEAVY RAIN       BAD AXE                 43.80N 83.00W
07/07/2017  M1.48 INCH       HURON              MI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

0800 AM     HEAVY RAIN       3 NNW ROMULUS           42.27N 83.38W
07/07/2017  M1.33 INCH       WAYNE              MI   TRAINED SPOTTER

            8 HOUR RAINFALL TOTAL

0815 AM     HEAVY RAIN       5 W PLYMOUTH            42.37N 83.57W
07/07/2017  M1.89 INCH       WASHTENAW          MI   COCORAHS

            24 HOUR RAINFALL TOTAL

0815 AM     HEAVY RAIN       6 SSW BAD AXE           43.72N 83.04W
07/07/2017  M1.08 INCH       HURON              MI   COCORAHS

            24 HOUR RAINFALL TOTAL

0840 AM     HEAVY RAIN       6 SE CASEVILLE          43.90N 83.18W
07/07/2017  M1.30 INCH       HURON              MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL

0915 AM     HEAVY RAIN       6 W PLYMOUTH            42.37N 83.58W
07/07/2017  M1.78 INCH       WASHTENAW          MI   COCORAHS

            24 HOUR RAINFALL TOTAL

0915 AM     HEAVY RAIN       5 WSW FENTON            42.77N 83.81W
07/07/2017  M1.06 INCH       LIVINGSTON         MI   COCORAHS

            24 HOUR RAINFALL TOTAL

0947 AM     HEAVY RAIN       5 E CANTON              42.30N 83.39W
07/07/2017  M1.60 INCH       WAYNE              MI   AMATEUR RADIO

            STORM TOTAL RAINFALL BETWEEN 5 AM AND 7 AM

&&

AM
Local storm report, Jul 7, 3:59 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     8 ESE AU GRES           44.02N 83.54W
07/06/2017  M46.50 MPH       LHZ421             MI   BUOY

            GRAVELLY SHOALS LIGHT...CORRECTED TO CONVERT KTS TO MPH.

0750 PM     TSTM WND GST     12 NNW BAY PARK         43.81N 83.72W
07/06/2017  M37.00 MPH       LHZ422             MI   BUOY

            SAGINAW BAY LIGHT...CORRECTED TO CONVERT KTS TO MPH.

0801 PM     TSTM WND GST     CASEVILLE               43.94N 83.27W
07/06/2017  M44.00 MPH       HURON              MI   C-MAN STATION

            CASEVILLE LIGHT

0120 AM     TSTM WND DMG     4 SE SWARTZ CREEK       42.91N 83.77W
07/07/2017                   GENESEE            MI   BROADCAST MEDIA

            REPORT OF HEALTHY, ADULT MAPLE TREE DOWN

0124 AM     TSTM WND DMG     3 E GOODRICH            42.92N 83.46W
07/07/2017                   LAPEER             MI   911 CALL CENTER

            REPORT OF A DOWNED TREE IN ATLAS TWP.

0132 AM     TSTM WND DMG     2 E METAMORA            42.94N 83.25W
07/07/2017                   LAPEER             MI   911 CALL CENTER

            REPORT OF DOWNED TREE BLOCKING ROAD

0553 AM     MARINE TSTM WIND GROSSE ILE              42.13N 83.15W
07/07/2017  M41.00 MPH       WAYNE              MI   AWOS

0645 AM     HEAVY RAIN       2 NE IVANHOE            43.73N 83.06W
07/07/2017  M1.08 INCH       HURON              MI   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL

0652 AM     HEAVY RAIN       4 NE PINCKNEY           43.87N 83.21W
07/07/2017  M1.10 INCH       HURON              MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL

0700 AM     HEAVY RAIN       2 ENE ROMULUS           42.23N 83.33W
07/07/2017  M0.99 INCH       WAYNE              MI   ASOS

            24 HOUR RAINFALL TOTAL

0700 AM     HEAVY RAIN       ANN ARBOR               42.28N 83.73W
07/07/2017  M1.23 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

0700 AM     HEAVY RAIN       2 ESE HURON CITY        44.02N 82.79W
07/07/2017  M1.47 INCH       HURON              MI   ASOS

            24 HOUR RAINFALL TOTAL

0700 AM     HEAVY RAIN       PORT AUSTIN             44.04N 83.00W
07/07/2017  M1.12 INCH       HURON              MI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

0715 AM     HEAVY RAIN       CANTON                  42.31N 83.48W
07/07/2017  M1.35 INCH       WAYNE              MI   COCORAHS

            24 HOUR RAINFALL TOTAL

0725 AM     HEAVY RAIN       BAD AXE                 43.80N 83.00W
07/07/2017  M1.48 INCH       HURON              MI   CO-OP OBSERVER

            24 HOUR RAINFALL TOTAL

0800 AM     HEAVY RAIN       3 NNW ROMULUS           42.27N 83.38W
07/07/2017  M1.33 INCH       WAYNE              MI   TRAINED SPOTTER

            8 HOUR RAINFALL TOTAL

0815 AM     HEAVY RAIN       5 W PLYMOUTH            42.37N 83.57W
07/07/2017  M1.89 INCH       WASHTENAW          MI   COCORAHS

            24 HOUR RAINFALL TOTAL

0815 AM     HEAVY RAIN       6 SSW BAD AXE           43.72N 83.04W
07/07/2017  M1.08 INCH       HURON              MI   COCORAHS

            24 HOUR RAINFALL TOTAL

0840 AM     HEAVY RAIN       6 SE CASEVILLE          43.90N 83.18W
07/07/2017  M1.30 INCH       HURON              MI   TRAINED SPOTTER

            STORM TOTAL RAINFALL

0915 AM     HEAVY RAIN       5 WSW FENTON            42.77N 83.81W
07/07/2017  M1.06 INCH       LIVINGSTON         MI   COCORAHS

            24 HOUR RAINFALL TOTAL

0915 AM     HEAVY RAIN       6 W PLYMOUTH            42.37N 83.58W
07/07/2017  M1.78 INCH       WASHTENAW          MI   COCORAHS

            24 HOUR RAINFALL TOTAL

0947 AM     HEAVY RAIN       5 E CANTON              42.30N 83.39W
07/07/2017  M1.60 INCH       WAYNE              MI   AMATEUR RADIO

            STORM TOTAL RAINFALL BETWEEN 5 AM AND 7 AM

&&

DELLIOTT
Special weather statement, Jul 7, 4:13 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
413 PM EDT FRI JUL 7 2017

MIZ061-072115-
Genesee MI-
413 PM EDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR GENESEE COUNTY UNTIL 515 PM
EDT...

At 412 PM EDT, Doppler radar indicated a strong thunderstorm near
Clio, moving southeast at 20 mph.

Half inch hail and winds near 40 mph will be possible with this
storm.

This strong thunderstorm will be near...
  Mount Morris around 425 PM EDT.
  Beecher around 430 PM EDT.
  Flint around 435 PM EDT.
  Burton around 450 PM EDT.
  Davison around 505 PM EDT.
  Grand Blanc around 510 PM EDT.
  Goodrich around 515 PM EDT.

Other locations impacted by this storm include Atlas, Thetford
Township, Rankin and Genesee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4317 8393 4321 8357 4306 8346 4296 8345
      4291 8346 4291 8345 4288 8345 4287 8392
TIME...MOT...LOC 2012Z 307DEG 15KT 4313 8378

BT

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:28 PM EDTSpecial Weather StatementDTXHuron47 min
Jul 6, 11:16 PM EDTSpecial Weather StatementDTXHuron44 min
Jul 7, 1:19 AM EDTSpecial Weather StatementDTXOakland41 min
Jul 7, 1:24 AM EDTSevere Thunderstorm WarningDTXGenesee, Lapeer, Oakland51 min
Jul 7, 1:34 AM EDTSpecial Weather StatementDTXLivingston41 min
Jul 7, 1:51 AM EDTSevere Thunderstorm WarningDTXMacomb54 min
Jul 7, 1:56 AM EDTSpecial Marine WarningDTX94 min
Jul 7, 3:32 AM EDTSpecial Weather StatementDTXShiawassee43 min
Jul 7, 3:53 AM EDTSpecial Weather StatementDTXGenesee52 min
Jul 7, 4:41 AM EDTSpecial Weather StatementDTXLivingston, Washtenaw34 min
Jul 7, 4:53 AM EDTSpecial Weather StatementDTXLenawee, Washtenaw52 min
Jul 7, 5:15 AM EDTSpecial Weather StatementDTXOakland, Wayne45 min
Jul 7, 5:38 AM EDTSpecial Marine WarningDTX52 min
Jul 7, 5:47 AM EDTSpecial Weather StatementDTXMonroe28 min
Jul 7, 4:13 PM EDTSpecial Weather StatementDTXGenesee62 min
Jul 7, 4:26 PM EDTSevere Thunderstorm WarningDTXGenesee64 min
Jul 7, 5:22 PM EDTSpecial Weather StatementDTXMacomb, Oakland68 min
Jul 7, 5:52 PM EDTSpecial Weather StatementDTXSaint Clair53 min
Jul 7, 5:57 PM EDTSpecial Marine WarningDTX93 min
Jul 7, 6:15 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair40 min
Jul 7, 6:50 PM EDTSpecial Weather StatementDTXSanilac55 min
Jul 7, 7:02 PM EDTSpecial Weather StatementDTXWashtenaw, Wayne58 min
Jul 7, 7:17 PM EDTSevere Thunderstorm WarningDTXOakland, Wayne73 min
Jul 7, 7:22 PM EDTSevere Thunderstorm WarningDTXWashtenaw68 min
Jul 7, 7:37 PM EDTAreal Flood AdvisoryDTXWashtenaw, Wayne3 hr
Jul 7, 7:52 PM EDTSpecial Marine WarningDTX83 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.